Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

15 year old taking concerta for years. Lack of concentration, underweight. Does concerta affect the growth?

My son is 15 yrs old and has been on Concerta 54mg for 4 yrs. After a meeting at school it was revealed that he has absolutely no concentration at school, doesnt complete assignments or homework. He has failed the first term dismally. He is a very small boy, born 3 months prem, now weighs 38kg and is only 1.47 tall - We can't possibly increase the dosage. Does puberty affect Concerta? I have to do something, but not sure where to turn?
Nickey Grant
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neonatology 's  Response
Hi Nickey,

It would be better if you could mention the symptoms at the time of starting therapy with Concerta (Methylphenidate), whether it required dose increment, any problems after starting the medicine.

It seems that your son has ADHD (Attention deficit hyperactivity disorder).

However, the answer of your question – Interaction of puberty and Methylphenidate is not clearly known yet. Studies have claimed that there is slower growth in children with anti ADHD medication. The children are lean and thin, underweight and shorter in height than kids of the same age without ADHD. The boys may enter the puberty at similar age but progress slowly. Moreover, there are social aspects like society’s interaction with these children which affect the psychosocial development.

I would suggest you not to change the dose of medicine by yourself. Please visit your doctor who follows up your son for the problems. Your son may need counseling.

Please post if you have more queries.
Answered: Fri, 19 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor